Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 4, 2017, 4:12 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2017, 4:12 PM EDT (20:12 UTC)
- Expired
- May 4, 2017, 4:41 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 97 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS52 KTAE 042012
SVRTAE
FLC067-123-042100-
/O.NEW.KTAE.SV.W.0155.170504T2012Z-170504T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
412 PM EDT THU MAY 4 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Western Lafayette County in Big Bend of Florida...
East central Taylor County in Big Bend of Florida...
* Until 500 PM EDT
* At 412 PM EDT, a severe thunderstorm was located 14 miles southwest
of Mayo, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Townsend, Cooks Hammock, Chancey, Smith, Salem, Buckville,
Carbur, San Pedro Junction, Day, Alton and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8322 2982 8332 2980 8332 2980 8333
2986 8351 3026 8336 3025 8324 3024 8325
3023 8324 3018 8325 3017 8323 3015 8324
3011 8323 3010 8318 3011 8316 3009 8311
TIME...MOT...LOC 2012Z 212DEG 48KT 2990 8335
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEY3 follow-up statements
457
WWUS52 KTAE 042023
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
423 PM EDT THU MAY 4 2017
FLC067-123-042100-
/O.CON.KTAE.SV.W.0155.000000T0000Z-170504T2100Z/
Lafayette FL-Taylor FL-
423 PM EDT THU MAY 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN LAFAYETTE AND EAST CENTRAL TAYLOR COUNTIES...
At 422 PM EDT, a severe thunderstorm was located about 5 miles
southwest of Mayo, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Chancey, Smith, Buckville, San Pedro
Junction, Day, Alton and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2982 8322 2990 8332 2997 8347 3026 8336
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3009 8311
TIME...MOT...LOC 2022Z 214DEG 47KT 3001 8325
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEY010
WWUS52 KTAE 042030
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
430 PM EDT THU MAY 4 2017
FLC123-042039-
/O.CAN.KTAE.SV.W.0155.000000T0000Z-170504T2100Z/
Taylor FL-
430 PM EDT THU MAY 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2992 8318 2999 8328 3003 8337 3026 8336
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3009 8311
TIME...MOT...LOC 2029Z 213DEG 46KT 3008 8319
$$
FLC067-042100-
/O.CON.KTAE.SV.W.0155.000000T0000Z-170504T2100Z/
Lafayette FL-
430 PM EDT THU MAY 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN LAFAYETTE COUNTY...
At 429 PM EDT, a severe thunderstorm was located over Mayo, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Townsend, Chancey, Buckville, San Pedro Junction, Day, Alton
and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2992 8318 2999 8328 3003 8337 3026 8336
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3009 8311
TIME...MOT...LOC 2029Z 213DEG 46KT 3008 8319
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEY967
WWUS52 KTAE 042041
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
441 PM EDT THU MAY 4 2017
FLC067-042050-
/O.CAN.KTAE.SV.W.0155.000000T0000Z-170504T2100Z/
Lafayette FL-
441 PM EDT THU MAY 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAFAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
&&
LAT...LON 2992 8318 2999 8328 3003 8337 3026 8336
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3011 8323 3010 8318
3011 8316 3009 8311
TIME...MOT...LOC 2039Z 212DEG 48KT 3021 8309
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:35 PM EDT, 37 minutes earlier.
Area forecast discussion, May 4, 3:35 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT Thu May 4 2017
.NEAR TERM [Through Tonight]...
The squall line now lies from about to Douglas, GA to Perry, FL. The
line is well ahead of the cold front as well as the boundary that it
initially formed along. The northern edge of it, in Jacksonville's
warning area is sustaining itself on its own meso-low, but
otherwise, the southern extent of the line is dissipating as it
heads eastward. After the moderate showers and thunderstorms
associated with this squall line, light stratiform rain will follow,
then we'll have a break before showers along the cold front come
through this evening. Overnight lows will dip into the upper 40s to
low 50s for the most part, with mid to upper 50s in the southeast
Big Bend where the front won't move through until early Friday
morning.
.SHORT TERM [Friday Through Saturday Night]...
Wrap around moisture from the surface low centered over the
Apalachians and the proximity of the upper level low centered over
the TN valley will allow for clouds and isolated showers on
Friday. As the system lifts to the northeast, conditions will
clear for Saturday. High temperatures will be limited tomorrow,
with the upper 60s across the north to the low 70s across the
Florida panhandle. This is well below normal for this time of
year, but still above the record low maximum temperature (68 for
TLH on Friday). Highs will warm into the mid to upper 70s by
Saturday.
.LONG TERM [Sunday Through Thursday]...
High pressure will dominate through the long term and dry weather is
expected. The next front is expected until late in the week (after
the long term). High temperatures in the low to mid 80s on Sunday
will increase into the upper 80s to lower 90s by Wednesday as deep
layer ridging strengthens.
&&
.AVIATION [Through 18Z Friday]...
Conditions generally improving from west to east as the main
threat for severe weather moves off. A round of SCT SHRA, with
maybe an ISOLD TSRA will again be possible this evening with the
frontal passage. Conditions will vary between MVFR and VFR,
possibly dipping to IFR near KABY or near stronger TSRA/SHRA.
Winds will be increasing out of the south with gusts 20-25kts,
transitioning to the northwest. Winds will relax overnight before
strengthening again in the morning hours.
&&
.MARINE...
High winds and seas will continue through Friday. While there are
gale force gusts across the marine area this afternoon, winds will
decrease to generally Small Craft Advisory tonight but increase
again to Gale force gusts for Friday. Given this, have continued
the Gale Warning through Friday. Winds and seas will decrease
to below exercise caution by Sunday.
&&
.FIRE WEATHER...
Drier air will move in for Friday behind a cold front along with
breezy conditions. However, RH values are expected to remain above
critical levels. For Saturday, RH values may dip to near 28 percent
with winds near 15 mph across portions of the Florida big bend. We
will have to see how ERC values react to today's rainfall to
determine whether red flag conditions might occur on Saturday
afternoon.
&&
.HYDROLOGY...
A widespread one to two inches of rain fell with the area of
precipitation this morning with isolated areas of three to four.
So far the area has been able to handle these amounts. While
additional rainfall is expected this afternoon and evening,
amounts will be limited to around one to one and a half inches
or less and thus there are no widespread flood concerns. Although
some rain is possible tomorrow, amounts would be light and after
that, the forecast is dry through mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 51 73 47 78 51 / 40 10 0 0 0
Panama City 57 70 57 74 61 / 20 10 0 0 0
Dothan 50 68 49 77 54 / 20 10 0 0 0
Albany 50 68 48 76 53 / 40 10 0 0 0
Valdosta 53 72 46 76 50 / 50 10 0 0 0
Cross City 57 74 50 77 51 / 60 30 10 0 0
Apalachicola 56 74 52 76 57 / 30 10 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Gale Warning until 8 PM EDT Friday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River Fl out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...DVD
HYDROLOGY...FieuxIn the hours before
Local storm report, May 4, 10:16 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG ST GEORGE ISLAND 29.66N 84.86W
05/04/2017 FRANKLIN FL 911 CALL CENTER
POWER LINE DOWN ON ST. GEORGE ISLAND.
&&
CAMPLocal storm report, May 4, 11:26 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 2 WNW MONTICELLO 30.56N 83.90W
05/04/2017 JEFFERSON FL 911 CALL CENTER
THE 911 CALL CENTER REPORTED ONE TREE DOWN ON NEW
MONTICELLO ROAD NEAR HWY 90.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:27 PM EDT | Gale Warning | TAE | 3 hr | |
| May 4, 3:53 AM EDT | Gale Warning | TAE | 41 hr | |
| May 4, 3:58 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 64 hr |
| May 4, 3:58 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 46 hr |
| May 4, 7:21 AM EDT | Special Marine Warning | TAE | 24 min | |
| May 4, 7:40 AM EDT | Special Marine Warning | TAE | 65 min | |
| May 4, 7:47 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 28 min |
| May 4, 8:20 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 40 min |
| May 4, 9:28 AM EDT | Special Marine Warning | TAE | 62 min | |
| May 4, 9:30 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 45 min |
| May 4, 10:05 AM EDT | Special Marine Warning | TAE | 55 min | |
| May 4, 10:08 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 33 min |
| May 4, 10:29 AM EDT | Severe Thunderstorm Warning | TAE | Leon | 18 min |
| May 4, 10:44 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.